British Heart Foundation
4,693 members3,011 posts

Cardiac Pain Post Stent

Hi All,

I am 4 weeks post stent to the mid LAD and I am having chest pains all day even at rest. I have spoken to my cardiologist who said with the flow they achieved it is unlikely cardiac related however to me it is the same as before I had my angioplasty (I didn’t have a heart attack). I know that worrying isn’t helping me but it is something bothering me everyday. I have done some research and it says it’s normal to have pain post stent but m worrying as to why it isn’t easing as the cardiologists said I should feel like new and I am yet to. I am also unsure of what to do next. I have also been started on Ranolazine to take everyday which works the same as iIsosorbide mononitrate but one cardiologist says take it whilst another says I shouldn’t need to. Am totally confused as well as a little tearful about it all as I just want to feel well like they said I would.

I would welcome any advice regarding the pain.

Thank you in advance ❤️

16 Replies
oldestnewest

Hi Tracy

I had a stent in my LAD last September - same as you I didn’t have a HA.

I did have pains for quite a while afterwards. They were very worrying but the pain reduced over time and I grew in confidence that the pain was just the stent settling in.

In my situation I previously couldn’t walk 200 yards without getting a sharp pain and tight chest, but these eased up straight away which gave me the confidence that my symptoms had been fixed.

Sometimes your meds will give you some pains too, especially if you are on a high dose whilst the stent is settling. I still get really bad aches and pains around the bottom of my ribs.

It’s difficult because so much has changed in a short space of time. If you remain concerned however keep going back to the experts - you know your body better than anyone else.

Ps did you get GTN spray? And if so have you used it and did it clear the pain?

All the best to you

Daren

1 like
Reply

Thank you Darren for your reply. I am gaining in confidence slowly and have just stayed at home for the first time in my own!!

I have done some meds research and the Ticagleror antiplatelet tablet can cause chest pains and I guess it’s down to me worrying less.

I am the type of person that sits quietly as I don’t want to worry anyone else in the family.

I am glad you are better and have noticed the benefits. I too am not as out of breath.

You are right about the change with it all and I think that’s what has been hard psychologically.

Some of my pain is around the ribs too.

Thank you I will go back if it doesn’t ease.

I got a GTN spray and have used it a few times and the pain does ease. They have now put me on a tablet called Ranolazine which is a nitro but I guess I am a little scared to be taking a tablet like this long term when they told me I wouldn’t have to.

I am glad I have joined here because when trying to help yourself and research the internet it can be scary what you come across.

Thank you again for taking the time to reply and all the best to you too.

Tracy

Reply

Just thinking - have you been to cardio rehab? They are also a great support and may help.

Reply

My hospital don’t offer it unless you have had a HA so unfortunately I am not entitled to any.

Reply

That’s disappointing

1 like
Reply

Sure is. Thank you for suggesting it.

Reply

With your doctors referral you could join local 'level 4' cardiac rehab classes. Pretty much the same as hospital but held in the community. Look online for your area or ask your GP

Reply

I have an appointment with my GP next week so will look into this.

Thank you for your reply

Reply

You could call the BHF Heart Helpline on 0300 330 3311.

1 like
Reply

I am going to do that tomorrow. I had made a note of their number. Thank you.

Reply

Hi Tracy

I had a stent following heart attack and had all sorts of weird pains and sensations. I ended up going back to the hospital a couple of times with chest pains and was told it was post stent pain. But at the time it’s difficult to distinguish between the two. So if in doubt seek help. They also did a scan post stent to check flow which was fine. I guess I was anxious as well (still am at times). It does settle but sometimes it’s about getting to understand how your body is adjusting. Shame about the rehab but there maybe a BHF group in your area that offers support and they have a list on their website. Your local area may have a health and well-being service attached to your local council which may offer lifestyle support. Run by council but offered through the gym. If you need to talk through your worries then your GP can offer counselling. I found it a great help. Or you can self refer to talking therapies. Do take care and hope you continue to gain your confidence. Best wishes Zena

Reply

Hi Zena

I totally agree with you and it’s the distinguishing that’s the hard part. I will definitely have a look around as from reading many posts people say how valuable it has been in reassuring them that everything is ok and that you can return to a normal life. I also think I need to talk to someone because I go Ito a world of my own when something is not right and that’s hard for my family as I am normally the positive one full of energy!!

Thank you for your response and I am glad I have joined as it’s easier to talk to people who have gone through the same thing. The internet can be a very scary place!!

Regards and take care

Tracy

2 likes
Reply

Hi Tracy,

I am sorry to hear that you are experiencing these symptoms. As you’ve said, the stent will usually improve the symptoms of angina, but there may be narrowings in other arteries too. These might not be severe enough to require another stent, so you may still have angina symptoms – this is why working with your doctor to get your medication right is so important.

It is also possible that you are experiencing discomfort because the stent is taking time to settle. This is quite normal, but make an appointment to see your GP and check if they want to review your medications. The tablets you take every day should keep most of your symptoms under control, but for any flare-ups you may want to use a GTN spray under your tongue. Always remember that if resting and using your spray during an angina attack hasn’t worked, call for an ambulance.

I hope this has been of some help. To chat to a cardiac nurse, please call the Heart Helpline on 0300 330 3311 (calls are a similar cost to 01 or 02 numbers). The Heart Helpline is open Monday to Friday from 9am to 5pm.

I hope your symptoms improve soon.

Take care,

Emily

1 like
Reply

Hi Emily

Thank you for your reply. I have started taking Ranolazine 375mg tonight in the hope that this may settle the symptoms and have a GP review next week. If things don’t settle I will go back to hospital to get it all checked.

Some of it could be still my body getting used to the different medications I suppose.

Thank you again for your advice and it’s good to know there is so much support here as I feel lonely with all of this.

Kind regards

Tracy

Reply

Tracy four weeks post stent and HA, still waiting for my doctors appointment and rehab meeting but have phoned a couple of help lines. Like you I have had minor pains but normally when sitting down, so not through strain. I think most of mine is anxiety and stress and worry but I have convinced myself it will get better and that does help. All the best and I hope things get better :-)

Reply

Thank you Steve for your reply. I think mine is anxiety and stress too but like now I have had chest pains all day at rest but trying to keep calm. My cardiologist say it’s. It the heart but I guess I know it shouldn’t be but there is still a risk of HA after etc so that’s why I am worrying. Hope you feel better soon and all the best to you.

Thank you again it’s food to talk to people who understand 😊

Reply

You may also like...